MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that the powerglide catheter sheer.Additional information received on 5/6/2025: arm xray, chest xray, and tte completed without incident.No changes to patients'.Assessment.Discharged on anticoagulants (already required for other health diagnosis).
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Additional information: midline placed in right cephalic vessel.Powerglide would not flushed, upon removal catheter full length not noted.Appears to be sheared with 1-2 cms of catheter tip missing.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation an initial visual observation showed abundant blood residues throughout the returned device.The catheter was returned removed from the needle shaft.The catheter was observed to be broken near the distal end of the catheter shaft.The safety mechanism was observed to be advanced over the needle tip.The safety mechanism was observed to have abundant blood residues inside the safety mechanism.A microscopic observation revealed the break in the catheter shaft to have a 'v' like shape.The fracture edges appeared jagged, and the fracture surface appeared granular.The distal tip of the catheter was not returned for evaluation.No obvious disjointed coils were observed along the guidewire.The characteristics of the break on the returned sample was consistent with damage caused by re-inserting the needle back into the catheter or pulling the catheter back over the needle during the placement process.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22079298
Report Number3006260740-2025-03338
Device Sequence Number12939406
Product Code FOZ
UDI-Device Identifier00801741140723
UDI-Public(01)00801741140723(11)240916(17)250930(10)REJU2384
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberF320088T
Device Lot NumberREJU2384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer06/25/2025
07/14/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/08/2025
07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown